Thunderstorm Wind, La Salle
- When
- September 3, 1:00 PM CST
- Where
- La Salle County, Peru
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.330, -89.130
Wind gusts were estimated to 60 mph.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of September 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of September 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 3, 12:10 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 110 PM CDT SAT SEP 3 2011 .MESOSCALE DISCUSSION... 110 PM CDT AREA OF ELEVATED CONVECTION HAS BEEN STRUGGLING AS IT IS MOVING INTO THE NORTHWESTERN PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON. THIS COULD CHANGE OVER NEXT COUPLE HOURS AS ENVIRONMENT OUT AHEAD IS STRONGLY UNSTABLE...AND WEAKLY CAPPED. LATEST RUC INDICATES CAP ERODING 18-19Z AS H5 VORT ENHANCES LIFT ACROSS THE REGION. ONCE PARCELS BECOME ROOTED IN THE BOUNDARY LAYER...EXPECT EXPLOSIVE DEVELOPMENT AS 2500 TO 3000 J/KG MLCAPE IS TAPPED. DEEP LAYER SHEAR ON THE ORDER OF 35-40KTS ACROSS ALONG THE WI/IL STATELINE IS DUE TO A UNIDIRECTIONAL WIND FIELD...AND WOULD SUPPORT EVOLUTION INTO BOWING SEGMENTS WITH SEVERE WINDS THE MAIN THREAT. SEVERAL OUTFLOW BOUNDARIES ARE EVIDENT ON RADAR/SATELLITE IMAGERY AND SHOULD BE FOCUS FOR DEVELOPMENT...WITH MAIN AREA OF CONCERN FOR INITIATION RUNNING FROM LAKE COUNTY ILLINOIS SOUTHWEST TOWARDS BUREAU COUNTY. BMD && .DISCUSSION... 357 AM CDT FORECAST CONCERNS FOR THE PERIOD REMAIN WITH SHOWER/THUNDERSTORM CHANCES TODAY THROUGH EARLY SUNDAY MORNING...AS WELL AS ANOTHER WARM DAY IN STORE ACROSS THE AREA. A COMPLEX SITUATION UNFOLDING ACROSS THE REGION WITH MODEL GUIDANCE OF NO REAL HELP THIS MORNING. LATEST REGIONAL RADAR IMAGERY IS SHOWING SEVERAL CLUSTERS OF THUNDERSTORMS JUST NORTHWEST OF THE CWA EARLY THIS MORNING. THESE THUNDERSTORMS ARE FORMING OUT AHEAD OF FAIRLY STRONG MID LEVEL SHORT WAVE TROUGH WITH A LOW LEVEL JET OF AROUND 30KT FEEDING HIGHER DEWPOINT AIR INTO IT...AND JUST NORTH OF SURFACE BOUNDARY DRAPED ACROSS THE REGION. AS STEERING FLOW REMAINS ORIENTED FROM THE SOUTHWEST...THE MAIN BULK OF THE THUNDERSTORMS SHOULD STAY JUST NORTH OF THE CWA ACROSS AREAS IN SOUTHERN WISCONSIN. ALTHOUGH...SEVERAL OTHER WAVES OF ENERGY CAN BE DEPICTED ON WATER VAPOR IMAGERY UPSTREAM ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. WITH THESE MID LEVEL FEATURES TO CONTINUE TO PROGRESS TO THE NORTHEAST THROUGH THE MORNING TIME FRAME...IT COULD BE POSSIBLE THAT SOME THUNDERSTORMS COULD DEVELOP SOUTH AND MOVE INTO NORTHERN ILLINOIS. WITH THIS POSSIBILITY...HAVE INCLUDED CHANCE POPS ACROSS ALL OF NORTHERN ILLINOIS THROUGH MID DAY. ALTHOUGH DESPITE THIS POSSIBILITY...A MORE LIKELY SCENARIO WILL BE FOR ANY CONTINUED THUNDERSTORM DEVELOPMENT THIS MORNING TO REMAIN JUST NORTH OF THE CWA AS THIS FLOW OF CONTINUED WAVES OF ENERGY WILL KEEP TO THE NORTH WITH NO LARGE SCALE SUPPORT FOR THIS ORIENTATION OF STEERING FLOW/SURFACE BOUNDARY TO CHANGE THROUGH MID DAY. ITS NOT UNTIL CURRENT LONG WAVE TROUGH OVER THE NORTHERN PLAINS BEGINS TO DIG THROUGH THE MIDWEST LATER THIS AFTERNOON. AS THIS OCCURS LARGE SCALE FORCING WILL BEGIN TO INCREASE FROM THE NORTHWEST...AND SURFACE TROUGH OF LOW PRESSURE AND AN ASSOCIATED STRONGER COLD FRONT WILL PUSH EAST. SHOWER AND THUNDERSTORM DEVELOPMENT WILL INCREASE ACROSS THE ENTIRE CWA THIS EVENING AND INTO THE OVERNIGHT HOURS. GUIDANCE IS INDICATING THAT A MODERATELY UNSTABLE ENVIRONMENT WILL BE IN PLACE ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA AND AS MID LEVEL FLOW INCREASES...OVERALL BULK SHEAR VALUES WILL ALSO INCREASE. THIS LARGE SCALE FORCING/SURFACE FORCING WITH FRONT PUSHING THROUGH THIS ENVIRONMENT COULD PROVIDE THE SETUP FOR A GOOD PORTION OF THE CWA TO OBSERVE SEVERE WEATHER WITH DAMAGING WIND GUSTS AND HAIL THE MAIN THREAT. FRONT SHOULD PUSH THROUGH THE CWA BY LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH PRECIP CHANCES DIMINISHING. WITH THE LIKELIHOOD OF MOST OF THE THUNDERSTORM DEVELOPMENT TO REMAIN TO THE NORTH...MAIN CLOUD COVER SHOULD ALSO STAY TO THE NORTH. WITH THE POSSIBILITY OF PARTLY CLOUDY SKIES TO ALMOST SUNNY CONDITIONS AND A FAIRLY WARM AIR MASS STILL IN PLACE...HAVE BUMPED UP TEMPERATURES ACROSS THE ENTIRE CWA FOR TODAY WITH MID TO UPPER 80S POSSIBLE ACROSS THE NORTHERN HALF OF THE CWA AND LOW TO MID 90S POSSIBLE ACROSS THE SOUTHERN HALF. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * TSRA COVERAGE/TIMING THIS AFTERNOON INTO EARLY SUNDAY MORNING. * WIND DIRECTION UNTIL COLD FRONT PASSAGE...SUNDAY MORNING. * GUSTY NORTHERLY WINDS SUNDAY AFTERNOON. CMS //DISCUSSION...UPDATED 18Z... MAIN CONCERN REMAINS CONVECTIVE CHANCES UNTIL FROPA LATER TONIGHT. LINE OF TSRA EXTENDS FROM SOUTHERN WI THROUGH NORTHWEST IL. THIS LINE CONTINUES TO SLOWLY SHIFT EAST WITH CONTINUED DEVELOPMENT TO THE SOUTH AND WEST OF THE LINE ALONG VARIOUS OUTFLOW BOUNDARIES. AS THIS LINE MOVES EAST INTO MORE UNSTABLE AIR EXPECT CONTINUED DEVELOPMENT AND AN INCREASE IN COVERAGE AND THUS HAVE INCLUDED VCTS/TEMPO TS INTO THE TERMINALS THIS AFTERNOON AND WILL MONITOR TRENDS. THE MAIN COLD FRONT EXTENDS FROM EASTERN MN SOUTHWEST INTO IA AND WILL MOVE ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT HRS. SHRA/TSRA STILL POSSIBLE ALONG/AHEAD OF THIS FRONT BUT OVERALL CONFIDENCE IS LOW...AND DECREASING GIVEN CURRENT NEARBY CONVECTION. HAVE MAINTAINED MENTION DURING THIS TIME PERIOD BUT CHANGES WITH LATER UPDATES ARE CERTAINLY POSSIBLE. VERY WEAK GRADIENT COMBINED WITH OUTFLOW BOUNDARIES HAVE MADE PREDICTING WIND DIRECTIONS DIFFICULT. APPEARS ANOTHER OUTFLOW BOUNDARY FROM CURRENT CONVECTION WILL SHIFT WINDS NORTH/NORTHWEST THIS AFTERNOON. THEN ANOTHER PERIOD OF LIGHT WINDS POSSIBLY GOING BACK SOUTHWESTERLY AND EVENTUALLY TURNING NORTHWEST BEHIND THE COLD FRONT LATE THIS EVENING. NORTHWEST WINDS TURN A BIT MORE NORTHERLY SUNDAY AND AS THE GRADIENT TIGHTENS...COMBINED WITH THE COLDER AIR...EXPECT GUSTS INTO THE 20KT RANGE BY AFTERNOON. CMS //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM CONFIDENCE TSRA WILL AFFECT MDW/ORD MID/LATE AFTERNOON. * LOW CONFIDENCE REGARDING SHRA/TSRA THIS EVENING INTO THE EARLY SUNDAY MORNING. * LOW CONFIDENCE REGARDING WIND DIRECTIONS UNTIL COLD FRONT PASSAGE TONIGHT. CMS //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...VFR. MONDAY...MVFR CIGS AND LAKE EFFECT SHOWERS POSSIBLE MAINLY EAST OF ORD/MDW...OTHERWISE VFR. TUESDAY THROUGH FRIDAY...VFR. MDB && .MARINE... 300 AM CDT LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE EASTWARD TODAY AND TONIGHT WHILE DEEPENING. EASTERLY WINDS WILL TURN SOUTHERLY THEN WESTERLY THROUGH THE DAY TODAY AHEAD OF A SHARP COLD FRONT WHICH WILL PUSH SOUTHEASTWARD DOWN LAKE MICHIGAN LATER TODAY INTO TONIGHT AS THE LOW MOVES EAST. A PUSH OF MUCH COOLER AIR WILL TRAIL THE FRONT AS HIGH PRESSURE SPREADS EASTWARD ACROSS THE NORTHERN PLAINS INTO THE MID AND UPPER MISSISSIPPI RIVER VALLEY SUNDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND THE ARRIVING HIGH WILL COMBINE WITH THE UNSTABLE AIRMASS CREATED BY THE COLD AIR SPREADING ACROSS THE WARM LAKE WATER TO INCREASE WINDS TONIGHT. EXPECT THAT NORTHWEST WINDS WILL INCREASE TO AROUND 30 KT BY SUNDAY THEN TURN NORTH SUNDAY NIGHT WITH A POTENTIAL FOR GALES OF AROUND 35 KT SUNDAY NIGHT THROUGH MONDAY. SUSPECT THAT A GALE WATCH MAY BE NEEDED WITH THIS BEING THE STRONGEST PUSH OF COLD AIR DOWN THE LAKE THIS SEASON WITH EARLIER WEAKER COOL PUSHES SUPPORTING WINDS AROUND 30 KT. THE NORTH FETCH WILL CONTINUE INTO TUESDAY AND BECOME NORTHEASTERLY. WIND SPEEDS WILL DIMINISH STARTING MONDAY NIGHT BUT THE LONG DURATION FETCH DOWN THE LENGTH OF THE LAKE WILL KEEP WAVES ON THE SOUTH END ELEVATED INTO TUESDAY. HIGH PRESSURE WILL BE OVERHEAD TUESDAY AND WEDNESDAY KEEPING WIND SPEEDS IN CHECK FROM THE NORTH OR NORTHEAST. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1114 AM CDT SAT SEP 3 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 041615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1114 AM CDT SAT SEP 3 2011 /1214 PM EDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH COULD PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO ONE INCH. LOCALLY HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY AROUND NOON NORTH OF A LINE FROM OREGON TO HARVARD...SPREADING TO A LINE FROM HIGHLAND PARK TO MENDOTA LATE THIS AFTERNOON. THUNDERSTORM ACTIVITY SHOULD THEN SPREAD SOUTH AND ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT TONIGHT. DISCUSSION: AS SEVERAL MID LEVEL DISTURBANCES MOVE ACROSS THE REGION...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTHWESTERN ILLINOIS LATE THIS MORNING. ALTHOUGH THERE IS THE POSSIBILITY FOR SOUTHWARD DEVELOPMENT...THE MAIN THUNDERSTORM DEVELOPMENT SHOULD CONTINUE TO REMAIN OVER FAR NORTHERN AND NORTHWESTERN ILLINOIS. THUNDERSTORM LIKELIHOOD WILL INCREASE EARLY THIS EVENING AND OVERNIGHT TONIGHT AS A COLD FRONT PUSHES SOUTHEAST THROUGH THE REGION. THE MAIN THREATS WILL BE STRONG...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. HOWEVER...HAIL IS ALSO POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIP CURRENTS ARE LIKELY SUNDAY MORNING THROUGH TUESDAY ALONG BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-041615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1114 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS BY LATE THIS AFTERNOON AND TONIGHT. WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY MORNING THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-041615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1114 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE LIKELY OVER THE ENTIRE LAKE THIS AFTERNOON AND TONIGHT...WITH WIND GUSTS OF 34 KNOTS OR GREATER AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE ENTIRE LAKE SUNDAY NIGHT THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1017 AM CDT SAT SEP 3 2011 ILZ023-032-033-039-INZ010-011-019-031730- KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... MOROCCO...RENSSELAER...FOWLER 1017 AM CDT SAT SEP 3 2011 /1117 AM EDT SAT SEP 3 2011/ ...HOT AND HUMID CONDITIONS THIS AFTERNOON... UNSEASONABLY HOT TEMPERATURES AND RELATIVELY HIGH HUMIDITY WILL RESULT IN ANOTHER UNCOMFORTABLE DAY FOR AREAS IN NORTHERN ILLINOIS AND NORTHWEST INDIANA WELL SOUTH OF INTERSTATE 80. HIGH TEMPERATURES IN THE MIDDLE 90S COUPLED WITH DEW POINT TEMPERATURES IN THE UPPER 60S TO NEAR 70 DEGREES WILL YIELD MAXIMUM HEAT INDEX VALUES UP TO 100 DEGREES THIS AFTERNOON. TAKE EXTRA PRECAUTIONS DUE TO THE HIGH HEAT TODAY IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT INTO EARLY SUNDAY...BRINGING RELIEF FROM THE HEAT. MUCH COOLER AND DRIER CONDITIONS ARE EXPECTED SUNDAY THROUGH MUCH OF NEXT WEEK. RC
The Chicago radar (KLOT), 92 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated to 60 mph.
A tree 24 inches in diameter was blown down onto a garage. Several tree limbs up to 6 inches in diameter were also blown down.
Wind gusts were estimated to 60 mph.
Golf ball size hail was reported near the intersection for 143rd and Golden Oak Streets.
Penny to quarter size hail was reported in many areas around Ottawa including quarter size hail near Interstate 80 and Route 23.
Half dollar size hail was reported in McKinley Woods Forest Preserve.
Quarter size hail was reported near Southwest Highway and Route 83.
Wind gusts were estimated to 60 mph. Small tree limbs were blown down.
A wind gust to 62 mph was measured in Chicago Ridge and five inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343549, 343570, 343567, 343571, 343573, 343575, 343577, 343579, 343582, 343584, 343585, 343586, 343587.